Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 132, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 15, 2016, 1:12 PM EDT for Chesterfield County, South Carolina. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2016, 1:12 PM EDT (17:12 UTC)
- Expired
- Jul 15, 2016, 1:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Chesterfield County, SC
The radar
The Columbia radar (KCAE), 116 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 1:13 PM EDT | TSTM WND DMG | 3 Nnw Pageland, SC | TREES DOWN ON BROCK RD. |
| Jul 15, 1:13 PM EDT | TSTM WND DMG | 4 Se Pageland, SC | TREE DOWN AIRPORT RD KNIGHT RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1647 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860 WUUS52 KCAE 151712 SVRCAE SCC025-151745- /O.NEW.KCAE.SV.W.0132.160715T1712Z-160715T1745Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 112 PM EDT FRI JUL 15 2016 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA... * UNTIL 145 PM EDT * AT 112 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PAGELAND...OR 17 MILES SOUTHEAST OF MONROE...MOVING NORTHEAST AT 15 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... PAGELAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3472 8035 3481 8045 3482 8038 3481 8020 TIME...MOT...LOC 1712Z 241DEG 15KT 3481 8033 HAIL...<.75IN WIND...60MPH $$ AWP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 12:27 PM EDT, 45 minutes earlier.
Area forecast discussion, Jul 15, 12:27 PM EDT, 45 minutes before
Area Forecast Discussion National Weather Service Columbia SC 1227 PM EDT FRI JUL 15 2016 .SYNOPSIS... A pressure ridge will extend westward from the Atlantic into the northern Gulf of Mexico through Saturday. North of the ridge a pressure trough will be in the forecast area. There will also be weak upper troughing over the area. The pattern supports an increased chance of thunderstorms. && .NEAR TERM /THROUGH TONIGHT/... Convergence into a weak surface trough plus an increase in moisture ahead of a weak upper trough supports thunderstorms. Convection has already begun to occur across the central Midlands. The NAM displayed the greatest QPF in the afternoon and GFS in the evening...but expect convection to continue this afternoon. SPC WRF and ARW had the greatest thunderstorm coverage in the evening. We followed the high- resolution models with the placement of highest pops. The NAM displayed surface- based LI's -6 to -7. The moderate instability supports a possibly of damaging wind with the thunderstorms. Leaned toward the higher maximum temperature guidance based on recent verification. Followed the guidance consensus for the low temperature forecast. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... Continued surface troughing plus weak upper troughing supports thunderstorms Saturday and Saturday night especially near the time of maximum heating. Followed the guidance consensus for the pop forecast. Instability may be moderate. The NAM displayed surface- based LI's -4 to -6. Damaging wind could possibly occur with the thunderstorms. Maximum temperatures will likely be lower compared to previous days because of deeper moisture in the area. The temperature guidance was close. && .LONG TERM /SUNDAY THROUGH THURSDAY/... The GFS and ECMWF displayed surface ridging extending from the Atlantic into the Gulf of Mexico during much of the medium-range period. The models showed some troughing in the forecast area. The models indicated upper ridging early but troughing along the east coast by the middle of the week. The guidance consensus supported temperatures near normal with chance pops. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... VFR conditions generally expected through the 24-hr TAF period with restrictions possible in diurnal convection. Scattered diurnal convection has already begun and will need to adjust tafs for CAE/CUB as convection continues to develop this afternoon and evening. Winds will generally be out of the southwest through the TAF period at 5 knots or less overnight and picking up to around 5 to 10 kts after 15Z today. EXTENDED AVIATION OUTLOOK...Increasing potential for restrictions in convection this weekend. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS...77 NEAR TERM...99 SHORT TERM...99 LONG TERM...99 AVIATION...77
Hazardous weather outlook, Jul 15, 3:41 AM EDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 341 AM EDT FRI JUL 15 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-160745- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 341 AM EDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS THIS AFTERNOON AND EVENING COULD POSSIBLY CONTAIN DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS SATURDAY AFTERNOON AND EVENING COULD POSSIBLY CONTAIN DAMAGING WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 12:30 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1230 PM EDT FRI JUL 15 2016 SCZ015-021-022-028-151715- RICHLAND-FAIRFIELD-LANCASTER-KERSHAW- 1230 PM EDT FRI JUL 15 2016 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL KERSHAW... SOUTHEASTERN LANCASTER...NORTHERN RICHLAND AND EAST CENTRAL FAIRFIELD COUNTIES... AT 1230 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES NORTHWEST OF LUGOFF...OR 11 MILES NORTHWEST OF CAMDEN...MOVING NORTHEAST AT 20 MPH. WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN RICHLAND...EAST CENTRAL FAIRFIELD...SOUTHERN LANCASTER AND WEST CENTRAL KERSHAW COUNTIES. IF YOU ARE ON OR NEAR LAKE WATEREE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. LAT...LON 3426 8082 3434 8088 3450 8062 3432 8050 TIME...MOT...LOC 1630Z 244DEG 17KT 3433 8079 LCV
Special weather statement, Jul 15, 12:44 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1244 PM EDT FRI JUL 15 2016 SCZ021-022-027-028-151730- LEXINGTON-RICHLAND-FAIRFIELD-KERSHAW- 1244 PM EDT FRI JUL 15 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KERSHAW... NORTHEASTERN RICHLAND...SOUTHEASTERN FAIRFIELD AND NORTHEASTERN LEXINGTON COUNTIES... AT 1244 PM EDT...A STRONG THUNDERSTORM WAS OVER DENTSVILLE...MOVING NORTHEAST AT 25 MPH. WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLUMBIA...WEST COLUMBIA...CAYCE...FOREST ACRES...ST. ANDREWS... WOODFIELDS...DENTSVILLE...ARCADIA LAKES...WOODFIELD...FIVE POINTS... FORT JACKSON...BLYTHEWOOD AND SEVEN OAKS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3397 8106 3408 8116 3434 8089 3411 8064 TIME...MOT...LOC 1644Z 241DEG 21KT 3409 8099 LCV
Special weather statement, Jul 15, 12:52 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1252 PM EDT FRI JUL 15 2016
SCZ015-016-151730-
CHESTERFIELD-LANCASTER-
1252 PM EDT FRI JUL 15 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LANCASTER AND
NORTHWESTERN CHESTERFIELD COUNTIES...
AT 1252 PM EDT...A STRONG THUNDERSTORM WAS OVER PAGELAND...OR 15
MILES SOUTHEAST OF MONROE. THE STORM WAS NEARLY STATIONARY.
WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PAGELAND AND MOUNT CROGHAN.
LAT...LON 3481 8046 3481 8024 3477 8019 3465 8045
3480 8057 3482 8054
TIME...MOT...LOC 1652Z 242DEG 1KT 3478 8042
AWPLocal storm report, Jul 15, 1:12 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
112 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM HAIL 5 W ELGIN 34.17N 80.88W
07/15/2016 E0.75 INCH RICHLAND SC PUBLIC
DIME-SIZE HAIL ON PALMETTO PARK CIRCLE,
COLUMBIA, SC.
&&
DAThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 12:30 PM EDT | Special Weather Statement | CAE | Kershaw | 45 min |
| Jul 15, 12:44 PM EDT | Special Weather Statement | CAE | Richland | 46 min |
| Jul 15, 12:52 PM EDT | Special Weather Statement | CAE | Chesterfield | 38 min |
| Jul 15, 1:00 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lee, Richland | 45 min |
| Jul 15, 1:20 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lancaster, Lee | 40 min |
| Jul 15, 1:26 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 33 min |
| Jul 15, 1:55 PM EDT | Special Weather Statement | CAE | Bamberg, Calhoun, Orangeburg | 65 min |
| Jul 15, 1:56 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lee, Richland, Sumter | 49 min |
| Jul 15, 2:08 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw | 67 min |
| Jul 15, 2:11 PM EDT | Special Weather Statement | CAE | Clarendon | 49 min |
| Jul 15, 2:21 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 24 min |
| Jul 15, 2:49 PM EDT | Special Weather Statement | CAE | Lee, Sumter | 26 min |
| Jul 15, 2:59 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Calhoun, Orangeburg | 31 min |
| Jul 15, 3:16 PM EDT | Special Weather Statement | CAE | Sumter | 59 min |
| Jul 15, 3:20 PM EDT | Special Weather Statement | CAE | Clarendon | 25 min |
| Jul 15, 3:46 PM EDT | Special Weather Statement | CAE | Clarendon | 29 min |
| Jul 15, 6:11 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 49 min |
| Jul 15, 7:26 PM EDT | Special Weather Statement | CAE | Newberry | 49 min |
| Jul 15, 7:45 PM EDT | Special Weather Statement | CAE | Aiken, Lexington | 60 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.